Alert archive / Texas / River Flood Warnings in 2008
River Flood Warning 12, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Aug 20, 2008, 8:36 PM CDT for Brazos County, Grimes County, Madison County, Texas. It took effect at Aug 22, 2008, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 20, 2008, 8:36 PM CDT (01:36 UTC)
- In effect from
- Aug 22, 2008, 1:00 PM CDT
- Expired
- Aug 21, 2008, 8:18 PM CDT
- In force
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- Minor
Counties Brazos County, TX, Grimes County, TX, Madison County, TX
The radar
The Ft Hood radar (KGRK), 125 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Navasota River near Normangee (NGET2). The gauge peaked at 13.87 ft at Aug 22, 2008, 8:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08110800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Aug 20, 3:26 PM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Aug 20, 3:26 PM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 326 PM CDT WED AUG 20 2008 .DISCUSSION... LATEST RADAR IMAGERY SHOWING SCATTERED THUNDERSTORMS WITH HEAVY DOWNPOURS OVER PORTIONS OF FORECAST AREA....WITH SATELITE SHOWING PARTIAL CLEARING OVER NORTHERN AND WESTERN PORTIONS OF FORECAST AREA. EXPECT CONVECTION TO DIMINISH SOME THIS EVENING AS VORT LOBE LIFTS NORTHEAST OF THE AREA. ANOTHER VORT LOBE PROGGED TO APPROACH THE AREA FROM THE NW ON THURSDAY...SO EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS GIVEN LIFT AND STILL MOIST AIRMASS. IN FACT...GFS SHOWS LITTLE CHANGE IN PATTERN THROUGH 7 DAYS...WITH UPPER TROUGH OVER TEXAS...OCCASIONALLY SHARPENING UP WITH A SHORT WAVE DIVING INTO THE BASE OF THE FEATURE...AND UPPER RIDGE DOWNSTREAM ASSOCIATED WITH FAY. THIS IMPLIES CHANCES OF RAIN EVERY DAY...WITH HIGHEST CHANCES IN AFTERNOON AND EVENING WITH DESTABILIZATION OF AIRMASS...BUT CHANCES REALLY ANY TIME OF DAY BASED ON TIMING OF SHORT WAVES AND POSITIONING OF UPPER FEATURES. STILL SOME UNCERTAINTY UPPER TROUGH NOT AS PRONOUNCED IN THE ECMWF. 46 && .MARINE... MAIN ITEMS OF INTEREST FOR THE MARINE AREAS ARE THUNDERSTORMS IN THE SHORT TERM AND THEN THE WINDS IN THE LONG TERM. THE UPPER LOW OVER THE SOUTHERN PLAINS WILL KEEP THE UPPER TEXAS COAST UNDER A PREFERRED AREA FOR THUNDERSTORMS INTO THURSDAY. THE FUTURE TRACK OF FAY OVER THE SOUTHEASTERN STATES WILL HELP DETERMINE WIND DIRECITON AFTER THURSDAY. THE WIND SPEEDS ARE EXPECTED TO GENERALLY REMAIN BELOW 15 KNOTS. CURRENTLY THE GFS LOOKED REASONABLE IN ITS SOLUTION. NO ADVISORIES OR CAUTION AREAS ARE EXPECTED. 40 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 71 90 74 92 73 / 40 50 30 40 20 HOUSTON (IAH) 73 89 74 91 74 / 50 60 30 40 20 GALVESTON (GLS) 78 86 79 88 78 / 50 50 30 40 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...46 MARINE...30
Hazardous weather outlook, Aug 20, 3:34 AM CDT, 17 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 334 AM CDT WED AUG 20 2008 TXZ163-164-176>179-195>200-210>214-226-227-235>238-211200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 334 AM CDT WED AUG 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UNSEASONABLY STRONG UPPER LOW OVER NORTH CENTRAL TEXAS IN COMBINATION WITH HIGH MOISTURE LEVELS OVER OUR REGION WILL RESULT IN PERIODS OF SHOWERS AND THUNDERSTORMS. RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED. LOCALLY HEAVY RAINFALL AMOUNTS OF 3 TO 5 INCHES WILL BE POSSIBLE. WITH HEAVY RAINFALL THE LAST COUPLE OF DAYS...FLOODING OF LOW LYING AREAS...UNDERPASSES...FEEDER ROADS...AND LOW WATER CROSSINGS WILL BE POSSIBLE. THE HEAVY RAINFALL THREAT WILL START TO DIMINISH TONIGHT AS THE UPPER LOW STARTS TO MOVE NORTHEAST OUT OF NORTH CENTRAL TEXAS. HOWEVER...MOISTURE LEVELS WILL REMAIN HIGH. THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. SOME STORMS MAY STILL BE CAPABLE OF HEAVY RAINFALL. .DAY TWO...THURSDAY... THE UPPER LOW WILL CONTINUE MOVING NORTHEAST TO NEBRASKA WHILE WEAKENING. MOISTURE LEVELS WILL REMAIN HIGH OVER SOUTHEAST TEXAS. WE SHALL SEE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. SOME STORMS MAY STILL BE CAPABLE OF HEAVY RAINFALL. .DAYS THREE THROUGH SEVEN...FRIDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:03 PM CDT | Areal Flood Advisory | HGX | Liberty, Montgomery | 117 min |
| Aug 21, 5:00 PM CDT | Areal Flood Advisory | HGX | Harris | 86 min |
| Aug 21, 5:39 PM CDT | Flash Flood Warning | HGX | Fort Bend, Harris | 45 min |
Nearby
River Flood Warnings in Texas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.